Side effects - temporary?: Hi everyone... - British Lung Foun...

British Lung Foundation
42,061 members48,317 posts

Side effects - temporary?

Dollysdream
Dollysdream
19 Replies

Hi everyone,

Hope someone can advise....

tiotropium is causing tingling in my fingers and toes, should I continue taking it - with the hope it’s only temporary - or stop taking?

Also does anyone know of an alternative to this drug which is in Spiriva and Baltus.

Thank you

Dxx

19 Replies
oldestnewest
1redkite

Hi I've been taking your drug for 16 years with no side effects - would advise you to contact your Doctor or COPD nurse as others are available. Good luck!

2 likes
Reply
Dollysdream

Thank you, I will. Shame cause it works so well.

Reply
welllaners

Hi Dollysdream, I have tried at least 10 inhalers, all of which have had side effects, some serious. You need to get in touch with your doctor/respiratory nurse and ask for a different inhaler. At present I am on Spiriva respimat mist inhaler, which has some side effects but bearable for now. You shouldn't have to put up with side effects. I usually give each inhaler two weeks for my body to adjust, before asking for a change, but you must judge if the side effects are bad enough to stop taking it.

You can google the inhaler to find out side effects that people have suffered.

I wish you well in your search for an inhaler that works for you.

Kind regards

Steve Hill

2 likes
Reply
Dollysdream

Thanks for the advice Steve... I was looking at the spiriva respimat, may ask doc for a trail.

Reply
welllaners

Hi Dollysdream, I hope you find one that is suitable, I always rinse my mouth out after using inhalers, as some inhalers can give you a bad stomach if swallowed.

Take care

Steve.

1 like
Reply
soulsaver

Hello Dolly ;

I can't take tiotropium inhalers, it freezes my peristalsis causing continuous bloating belching gerd & associated IBS.

I take Formoterol (1 puff twice daily). It's not as effective as Spiriva, measured with a peak flow meter, but it works without intolerable sides - I think it may be the cause of a little bit mucous in my throat & sinuses, which a saline gargle & rinse helps.

Best wishes

1 like
Reply
Dollysdream

Thanks, for your reply. Some nasty side effects out there....

Reply
Buzzytruk

Hi there, I can not take Tiotropium at any price. The inhaler that works for me is Symbicort 200/6.

Jo...

1 like
Reply
Fennella02

How does symbicort work? My consultant has given me Anoro & Spiolto as my only options with a separate Budesonide inhaler - looking to change to Trelegy 3in 1 in August if deemed beneficial. I kind of understand LAMA LABA inhalers which is what I have to have apparently but where does Symbicort fit in?

Reply
Buzzytruk

Hi....symbicort is made up of.... Budesonide & formoterol fumarate dihydrate. It is suitable for Asthma or as in my case COPD. There are two strengths. I have a feeling the 200/6 is the most popular.. I take two puffs night & morning. .......great stuff. 😁

Jo.

1 like
Reply
Hanne62

I'd ask your pharmacist, they're the drug experts. Tiotropium (nebulised at the moment) has been a lifesaver for me, god knows where I'd be without it, so I'd put up with a lot of side effects (providing they weren't dangerous) before I'd give it up.

3 likes
Reply
Dollysdream
Dollysdream
in reply to Hanne62

Cheers, I’ll pop into the Chemist tomorrow to check with the Pharmacist.... Tiotropium does work well for me, so really just a case of checking if the side effects I’m having are acceptable .... thanks

1 like
Reply
Fennella02

I can't take tiotropium, I had the most awful allergic reaction to it. It's disappointing because it's so easily absorbed but don't dismiss side effects because they can be significant even if they are just from a small inhaled dose.

1 like
Reply
Dollysdream

Thanks, for your advise...

Reply
dwitt

ADVAIR although I also use Spiriva. I use both for close to a decade and while I smoke for 37 years I stop at age 53 and at 63 was ID with COPD Those two drugs stop the disease from getting worst. I am rated moderate and never needed an emergency enhaler. I also do breathing exercises on my own. At age 71, I also having PAD, I do exercise and would shock many people on my physical fitness with all my garbage diseases like diabetes that i have. I've been fighting my mother's health issues she pass along to me for decades, including 75 operation. I live with pain and I fight to live.

Reply
Dollysdream
Dollysdream
in reply to dwitt

Thank you, for your encouraging reply

Reply
anng1814

Hi Dolly,

I was on Spiriva with the pill you put into the inhaler. I had dreadful side effects. I tried Anora ellipta, but that made my stomach very bad, so I then tried Spiriva Respimat, as the dose is lower. I started on one puff a day for about a month and then increased it to two. This seems to work well, without as many side effects. It can make you tremble a bit, just after you have taken it. My mother has just been given Trimbow - the new 3 in 1 inhaler. She seems to be finding it beneficial, at the moment and it has got some good reviews, but it has only been about, in England, since last October.

Very sympathetic to you. Take care.

1 like
Reply
Dollysdream

Thank you for your reply.... much appreciated.

Reply
tallmama

Hi just read your post , funny enough I was thinking about seeing my Dr because I have had tingling in my feet for quite a while now. I last time I mentioned it to my Dr I had Vitamin B12 injections and that helped but it has come back again . I use Tiotropium and Symbicort and Nebs and I have the easi breathe inhaler too. And the hospital has just said they are willing to give me oxygen now . No one has ever suggested that inhalers might cause tingling.

Reply

You may also like...